MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X834H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: clarification of the initial description - in (b)(6) 2021 in the vascular radiology room, when performing of a suture, the thread pulled off from the needle.It was necessary to change the thread in order to perform the suture.In the declaration, the customer report that this is the only issue of this type reported for this device.Please provide procedure name bliary drainage please clarify if there were any adverse patient consequences due to this events? no patient consequences.The needles could always be withdrawn in the correct direction of the gesture (allowing the realization of the stitch) or by withdrawing them.Consequences : need for repunction.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a biliary drainage procedure on (b)(6) 2021 and suture was used.During the procedure, the thread pulled off from the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/7/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: one empty opened foil packet, a labeled winding former, a needle, and a suture of product code x834 were returned to ethicon inc for analysis.In order to evaluate the conditions of the returned sample, the swage area and hole of the needle were noted with marks that appears to be by surgical instrument and the hole was observed with a suture piece still attached.During the visual inspection of the suture, body fluids and marks on the surface due to use were found, the end was cutted by sharp edge.Functional test was not performed, due to needle was received detached from the suture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
EB EXC GRN 30IN 0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12252813
Report Number2210968-2021-06853
Device Sequence Number19611080
Product Code GAT
UDI-Device Identifier10705031058064
UDI-Public10705031058064
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberX834H
Device Catalogue NumberX834H
Device Lot NumberQMBDPC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/07/2021
Patient Sequence Number1